Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Amarillo, TX

August 14, 2013Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Aug 14, 2013, 9:36 PM CDT for Potter County, Randall County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2013, 9:36 PM CDT (02:36 UTC)
Expired
Aug 14, 2013, 11:30 PM CDT
In force
114 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 27 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 10:00 PM CDTFLASH FLOOD3 Se Amarillo, TXCAR STALLED IN FLOODWATERS AT INTERSECTION OF GRAND AND 34TH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WGUS54 KAMA 150236
FFWAMA
TXC375-381-150430-
/O.NEW.KAMA.FF.W.0007.130815T0236Z-130815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
936 PM CDT WED AUG 14 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1130 PM CDT

* AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF AMARILLO TO 6 MILES SOUTH OF   
  CANYON. DOPPLER RADAR AND LOCAL RAIN GAUGES INDICATE 1 TO 2 INCHES 
  OF RAIN HAVE FALLEN OVER MUCH OF THE WARNED AREA IN THE PAST HOUR  
  WITH ADDITIONAL HEAVY RAIN MOVING IN. STREET FLOODING HAS ALREADY  
  BEEN REPORTED ON THE NORTHEAST SIDE OF AMARILLO AND FLASH FLOODING 
  IS LIKELY TO OCCUR IN ADDITIONAL AREAS. WHILE PRECIPITATION MAY    
  TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE   
  SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANYON...             AMARILLO...           VALLEY DE ORO...
  UMBARGER...           PALO DURO CANYON...   LAKE TANGLEWOOD...
  BUSHLAND...           BUFFALO LAKE...       TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3475 10217 3562 10216 3562 10162 3475 10163

$$

SIMPSON
2 follow-up statements
803 
WGUS74 KAMA 150404
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1104 PM CDT WED AUG 14 2013

TXC375-381-150430-
/O.CON.KAMA.FF.W.0007.000000T0000Z-130815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
1104 PM CDT WED AUG 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR RANDALL AND SOUTHERN
POTTER COUNTIES UNTIL 1130 PM CDT...

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE A THUNDERSTORM WITH VERY HEAVY RAINFALL 11 MILES SOUTH 
OF CANYON. DOPPLER RADAR AND RAIN GAUGES INDICATE 1 TO 3 INCHES OF 
RAIN HAVE FALLEN OVER SOUTHERN POTTER COUNTY AND MUCH OF RANDALL 
COUNTY IN THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED IN 
SOUTHERN RANDALL COUNTY. THOUGH PRECIPITATION HAS TAPERED OFF IN 
MUCH OF THE AREA...IT WILL STILL TAKE SOME A LITTLE LONGER FOR ANY 
HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  PALO DURO CANYON...   LAKE TANGLEWOOD...    BUSHLAND...
  BUFFALO LAKE...       TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING HAS BEEN REPORTED AT SEVERAL INTERSECTIONS IN THE WARNED 
AREA. IT TAKES VERY LITTLE WATER TO SWEEP A VEHICLE AWAY OR STALL IT 
OUT. TURN AROUND DONT DROWN.

&&

LAT...LON 3475 10217 3522 10216 3544 10189 3544 10162
      3475 10163

$$

SIMPSON
280 
WGUS74 KAMA 150433
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1133 PM CDT WED AUG 14 2013

TXC375-381-150447-
/O.EXP.KAMA.FF.W.0007.000000T0000Z-130815T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
1133 PM CDT WED AUG 14 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDALL AND
SOUTHERN POTTER COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. MOST 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. THE ONE EXCEPTION IS IN 
SOUTHEAST RANDALL COUNTY ALONG THE PRAIRIE DOG TOWN FORK OF THE RED 
RIVER WHERE A RIVER FLOOD WARNING IS NOW IN EFFECT FOR POTENTIAL 
RIVER FLOODING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3475 10217 3522 10216 3544 10189 3544 10162
      3475 10163

$$

SIMPSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 7:02 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 14, 7:02 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED AUG 14 2013

.AVIATION...
FOR THE 00Z TAFS...THE BIGGEST CONCERN WILL BE THE POTENTIAL FOR TSRA
THROUGH TONIGHT. THE THOUGH SCT COVERAGE OF STORMS...STILL UNCERTAIN
IF STORMS WILL DIRECTLY IMPACT THE TERMINALS. KAMA IS UNDER THE
BIGGEST RISK AS A LARGE THUNDERSTORM LOOKS LIKE IT WILL PASS JUST
EAST OF THE AIRPORT IN THE NEXT 1 TO 3 HOURS. CHANCES FOR
THUNDERSTORMS CONTINUE THROUGH THE TAF PERIOD...THOUGH THE HIGHEST
RISK IS THROUGH 12Z. CAN EXPECT STRONG AND VRB WINDS...MVFR CEILINGS
AND IFR VISIBILITIES DUE TO HEAVY RA UNDER ANY STORMS.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 342 PM CDT WED AUG 14 2013/

SHORT TERM...
AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER WAVE SLIDING
SOUTHEAST INTO NORTHERN OKLAHOMA. WHILE THIS WAVE LED TO ISOLATED
SHOWERS AND STORMS TO POP UP ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON...THIS ACTIVITY WAS WANING GIVEN
THE WEAK SUBSIDENCE BEHIND THIS WAVE. HOWEVER SHOWERS AND STORMS ARE
ONCE AGAIN DEVELOPING ON THE HIGHER TERRAIN IN NEW MEXICO AND IN
SOUTHWESTERN KANSAS ALONG A CONVERGENCE AXIS. DESPITE THE THICK
STRATOCU DECK OVER THE AREA...THE ATMOSPHERE OVER THE PANHANDLES HAS
DESTABILIZED WITH SBCAPES AROUND 1500-2500 J/KG OVER THE WESTERN AND
CENTRAL SECTIONS WHERE CLOUD COVER WAS NOT AS THICK. STORMS ARE
EXPECTED TO MOVE INTO THE PANHANDLES THIS EVENING WITH THE GREATEST
PROBABILITY FOR STORM COVERAGE ACROSS THE WESTERN ZONES. ALTHOUGH
THERE IS A SEVERE STORM IN SOUTHWESTERN KANSAS THAT IS ON TRACK TO
MOVE INTO THE CENTRAL OKLAHOMA...ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED. STILL WITH PWATS AT TWO STANDARD DEVIATIONS ABOVE
NORMAL...HEAVY RAINFALL LEADING TO FLOODING ISSUES WILL STILL BE A
CONCERN IN ADDITION TO LARGE HAIL AND STRONG WIND GUSTS WITH 0-6KM
BULK SHEAR 30-40 KTS. NOT MUCH CHANGE TO THE SYNOPTIC PATTERN IS
EXPECTED ON THURSDAY WITH THE PANHANDLES RESIDING IN NORTHWEST FLOW
ALOFT DUE TO THE PLACEMENT OF AN UPPER RIDGE OVER THE FOUR CORNERS
AND A LARGE SCALE TROUGH OVER THE EASTERN U.S. RICH LOW-LEVEL
MOISTURE WILL REMAIN IN PLACE WHILE WARMER TEMPS COMBINED WILL LEAD TO
A MORE UNSTABLE AIR MASS. UNCERTAINTY LIES IN THE DEGREE OF SYNOPTIC
LIFT AS A MORE VIGOROUS UPPER DISTURBANCE WILL SLIDE ACROSS KANSAS
INTO OKLAHOMA LATE IN THE DAY. DID LOWER POPS DURING THE DAY WITH THE
HIGHEST POPS CENTERED OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN
TEXAS PANHANDLE...AS THIS AREA WILL BE IN CLOSER PROXIMITY TO THIS
UPPER WAVE. STORMS MAY CONGEAL INTO A MCS AND MOVE INTO OKLAHOMA LATE
AT NIGHT. THIS MCS MAY ALSO CLIP THE NORTHEASTERN ZONES WHERE THE
HIGHER POPS WERE PAINTED.

LONG TERM...
MADE SEVERAL SUBSTANTIAL CHANGES TO THE EXTENDED FORECAST AS MEDIUM
RANGE MODELS HAVE COME IN DRIER DUE TO THE PLACEMENT OF THE UPPER
RIDGE. THIS RIDGE IS EXPECTED TO SLIDE FURTHER TO THE EAST...CAUSING
THE STEERING FLOW TO TRANSITION MORE OUT OF THE NORTH THAN THE
NORTHWEST. THIS WILL MAKE IT TOUGH FOR ANY MOUNTAIN CONVECTION TO
MAKE ITS WAY INTO THE PANHANDLES AND WITH THIS IN MIND...HAVE REMOVED
POPS FRIDAY AFTERNOON AND SATURDAY. HAVE HELD ONTO SLIGHT CHANCE POPS
SUNDAY EVENING AS AN UPPER DISTURBANCE SLIDES NEAR THE REGION
ALTHOUGH PRECIP CHANCES LOOK SLIM WITH THE STEERING FLOW VEERING MORE
TO THE NORTHEAST. THE UPPER RIDGE GRADUALLY LIFTS TO THE NORTHEAST
NEXT WEEK...KEEPING THE PANHANDLES IN A DRY AND WARM WEATHER PATTERN.

CLK

FIRE WEATHER...
ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO MINIMUM RELATIVE
HUMIDITY VALUES TO STAY ABOVE 20 PERCENT...PRECLUDING ELEVATED
AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION 20 FOOT WINDS
ARE EXPECTED TO STAY UNDER 20 MPH. CHANCES FOR WETTING RAINS WILL
CONTINUE TONIGHT THROUGH FRIDAY MORNING WITH SOME LOCATIONS POSSIBLY
SEEING HEAVY RAINFALL. A RETURN TO DRIER AND WARMER WEATHER CONDITIONS
IS SLATED OVER THE WEEKEND AND EARLY NEXT WEEK OUTSIDE OF A SLIGHT
CHANCE FOR WETTING RAINS ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES SUNDAY NIGHT.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/16
Hazardous weather outlook, Aug 14, 3:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT WED AUG 14 2013

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
300 PM CDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS CAN BE STRONG TO
MARGINALLY SEVERE WHERE HAIL UP TO ONE INCH IN DIAMETER AND STRONG
WINDS WILL BE THE MAIN HAZARDS. IN ADDITION HEAVY RAINFALL MAY ALSO
LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY THROUGH FRIDAY MORNING AND AGAIN SUNDAY NIGHT.
SOME OF THE STORMS MAY BECOME SEVERE DURING THIS PERIOD...WITH LARGE
HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. IN ADDITION HEAVY
RAINFALL MAY ALSO LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION TONIGHT
THROUGH FRIDAY MORNING.

CLK

In the hours before

Special weather statement, Aug 14, 7:54 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CDT WED AUG 14 2013

TXZ017-018-150145-
ARMSTRONG TX-RANDALL TX-
754 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES UNTIL 845 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PALO DURO CANYON...OR 11
MILES SOUTHEAST OF CANYON...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CEMETERY ROAD AREA OF SOUTHEASTERN RANDALL COUNTY.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 95 AND 102.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3489 10191 3500 10173 3475 10148 3474 10180
TIME...MOT...LOC 0054Z 310DEG 6KT 3488 10176

SIMPSON
Special weather statement, Aug 14, 8:05 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT WED AUG 14 2013

TXZ012-017-150145-
POTTER TX-RANDALL TX-
805 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL AND CENTRAL
POTTER COUNTIES UNTIL 845 PM CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 13 MILES SOUTHEAST OF
MASTERSON...OR 19 MILES NORTH OF AMARILLO...MOVING SOUTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO...           BUSHLAND...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 118 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 78.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3512 10171 3514 10213 3559 10194 3556 10171
TIME...MOT...LOC 0105Z 355DEG 27KT 3546 10181

SIMPSON
Local storm report, Aug 14, 8:13 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             PANHANDLE               35.35N 101.38W
08/14/2013  E1.00 INCH       CARSON             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300788

SFJ
Special weather statement, Aug 14, 8:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT WED AUG 14 2013

TXZ016-150215-
DEAF SMITH TX-
847 PM CDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
915 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF GLENRIO...OR 36 MILES WEST OF
HEREFORD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SIMMS...              BOOTLEG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3516 10305 3518 10273 3475 10240 3474 10304
TIME...MOT...LOC 0147Z 331DEG 12KT 3500 10298

SIMPSON
Local storm report, Aug 14, 9:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     1 W CLAUDE              35.11N 101.38W
08/14/2013  E60 MPH          ARMSTRONG          TX   TRAINED SPOTTER

0845 PM     HAIL             1 W CLAUDE              35.11N 101.38W
08/14/2013  E0.88 INCH       ARMSTRONG          TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300789
EVENT NUMBER AMA1300790

SFJ
Local storm report, Aug 14, 9:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      3 NE AMARILLO           35.24N 101.79W
08/14/2013                   POTTER             TX   BROADCAST MEDIA

            INTERSECTIONS FLOODED AT GRAND AND N 24TH AS WELL AS
            EASTERN AND N 24TH.

&&

EVENT NUMBER AMA1300791

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:00 PM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Aug 14, 7:11 PM CDTSpecial Weather StatementAMADallam49 min
Aug 14, 7:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall52 min
Aug 14, 7:54 PM CDTSpecial Weather StatementAMARandall51 min
Aug 14, 7:56 PM CDTAreal Flood AdvisoryAMACarson2 hr
Aug 14, 8:05 PM CDTSpecial Weather StatementAMAPotter40 min
Aug 14, 8:12 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall63 min
Aug 14, 8:26 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Aug 14, 8:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley61 min
Aug 14, 8:47 PM CDTSpecial Weather StatementAMADeaf Smith28 min
Aug 14, 9:23 PM CDTAreal Flood AdvisoryAMAArmstrong2 hr
Aug 14, 11:16 PM CDTRiver Flood WarningAMAArmstrong, Randall9 hr

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.